Hail, Covington
- When
- May 31, 12:35 PM CST to 12:40 PM CST
- Where
- Covington County, Opp
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.283, -86.250
Thunderstorm produced quarter size hail east of Opp.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 31, 9:00 AM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1000 AM CDT MON MAY 31 2004 .UPDATE...ZONES AND CWF UPDATE TO HANDLE TOR WATCH IN EFFECT UNTIL 4 PM. ALSO DONT SEE CURRENT WINDS/SMALL CRAFT ADV CURRENTLY IN CWF...SO BACKING DOWN TO SMALL CRAFT CAUTION NEAR SHORE AND MOBILE BAY. 16/MILLER && .SHORT TERM...MADE A FEW ADJUSTMENTS TO SHORT TERM FCST...PRIMARILY FOR TODAY (WITH REGARD TO SEVERE WEATHER POTENTIAL) AND ON WEDNESDAY (WHEN WEATHER APPEARS LESS LIKELY THAN PREVIOUSLY ADVERTISED). AGREE WITH EVENING SHIFT UPDATE OF ZONES TO INCLUDE SEVERE WEATHER WORDING OVER INTERIOR ZONES FOR TODAY...WITH PRIMARY CONCERN BEING DAMAGING WINDS. THE STORM PREDICTION CENTER HAS PLACED MOST OF OUR INTERIOR ZONES UNDER A SLIGHT RISK OF SEVERE WEATHER FOR TODAY. LINE OF STRONG TO OCNLY SEVERE CONVECTION JUST NORTH OF FCST AREA... SAGGING SLOWLY SOUTH...JUST AHEAD OF FRONTAL BOUNDARY. EXPECT EFFECTS FROM THIS ONGOING CONVECTION TO BE WEATHER CONCERN FOR TODAY AS FRONTAL FRONTAL SYSTEM MOVES SLOWLY SOUTH. FORCING ASSOCIATED WITH THE SURFACE BOUNDARY IS EXPECTED TO WEAKEN TODAY AS UPPER SUPPORT LIFTS NORTHEAST OF THE AREA...BUT CONTINUED VERY MOIST LOW LEVEL INFLOW...LOCAL CONVERGENCE ALONG THE FRONT...AND STEEP MID-LEVEL LAPSE RATES WILL LIKELY SUPPORT ORGANIZED ISOLATED SEVERE TSTMS WITH DAMAGING WINDS POSSIBLE WITH STORMS OVER INTERIOR ZONES TODAY. THE REMNANTS OF FRONTAL BOUNDARY DRIFTS SLOWLY SOUTH THROUGH TUESDAY...BECOMING INCREASINGLY WEST TO EAST ORIENTED ACROSS FCST AREA. BOTH ETA AND GFS INDICATE ANOTHER UPPER LEVEL DISTURBANCE TO MOVE RAPIDLY ACROSS FCST AREA ON TUESDAY...RESULTING IN ENOUGH UPPER SUPPORT FOR GOOD CHANCE TO LIKELY POPS ACROSS MOST OF FCST AREA TOMORROW. CURRENT DATA SUGGESTS DRIER CONDITIONS ON WEDNESDAY THAN PREVIOUSLY ADVERTISED AS FCST AREA IS BETWEEN UPPER LEVEL FEATURES IN FAST MOVING NEARLY ZONAL UPPER FLOW. LOWERED POPS ACROSS THE AREA ON WEDNESDAY ACCORDINGLY. && .EXTENDED...DIDNT MAKE ANY CHANGES TO EXTENDED THIS MORNING OTHER THAN TO BLEND WITH SHORT TERM. CONTINUED SEASONABLE FORECAST WITH A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. /12 && .MARINE...SMALL CRAFT ADVISORIES CURRENTLY BEING MET AT BUOY 42040 WITH 07Z OBSERVATION SHOWING SUSTAINED WIND AT 21 KNOTS/GUSTS TO 27/SEAS 7 FEET. RUC DEVELOPS 20 KNOT SUSTAINED WINDS ACROSS THE EASTERN ZONES BY 18Z...SO INCLUDED ALL MARINE ZONES IN THE ADVISORY. WINDS WILL SUBSIDE SLIGHTLY OVERNIGHT AS FRONT APPROACHES FROM THE NORTHWEST...BUT A MODERATE SOUTHWEST TO WEST FLOW SHOULD REMAIN INTO THURSDAY. CURRENT CONVECTION TO THE NORTHWEST SHOULD AFFECT MOBILE BAY AND THE NEAR COAST WATERS BY LATE AFTERNOON...AND PERSIST THROUGH TUESDAY. /22 && .FIRE...NO MAJOR CONCERNS. MOIST ONSHORE FLOW CONTINUES TO BRING ABUNDANT GULF MOISTURE INTO THE AREA THROUGH TUESDAY WITH AFTERNOON RH VALUES REMAIN WELL ABOVE CRITICAL LEVELS. SLIGHTLY DRIER AIRMASS EXPECTED ON WEDNESDAY...BUT STILL MINIMUM RH CONCERNS. DISPERSION FIGURES MODERATELY HIGH DUE TO A RELATIVELY DEEP MIXED LAYER WITH GUSTY SOUTHERLY WINDS EXPECTED INTO THIS EVENING. /12 && .PRELIMINARY TEMPS / POPS... MOBILE 85 72 86 72 / 50 40 60 20 PENSACOLA 85 73 85 74 / 50 40 60 20 DESTIN 84 73 84 74 / 40 40 60 20 EVERGREEN 85 69 85 66 / 70 50 50 20 WAYNESBORO 83 67 86 68 / 70 40 40 20 CAMDEN 84 66 86 65 / 70 50 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY GMZ670. FL...SMALL CRAFT ADVISORY GMZ675. MS...NONE. && 12/SHEPHERD 22/PURDY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 625 AM CDT MON MAY 31 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-312100- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 625 AM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...WITH STORMS BEING MORE NUMEROUS IN COVERAGE ACROSS THE NORTHERN PORTIONS OF THE OUTLOOK AREA AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ABUNDANT MOISTURE WILL FEED INTO THE ADVANCING FRONT AS IT MOVES SLOWLY ACROSS THE OUTLOOK AREA...RESULTING IN PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING. THE NATIONAL WEATHER SERVICES STORM PREDICTION CENTER HAS OUTLOOKED AREAS NORTH OF A WIGGINS...CITRONELLE...ANDALUSIA LINE WITH A SLIGHT RISK OF SEVERE STORMS. THE ATMOSPHERE IS EXPECTED TO BECOME MORE UNSTABLE BY AFTERNOON...WHILE STRONG MID LEVEL WINDS SUPPORT THE POTENTIAL OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH TUESDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTH ALABAMA MAY BE REQUIRED TODAY AND TONIGHT. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Thunderstorm produced quarter size hail east of Opp.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395872.